Re: Current Sinking Founder- 7yr Pony


Eleanor Kellon, VMD
 

Both the metformin and the NSAIDs (bute and Banamine) can cause oral ulcers; the NSAIDs stomach ulcers (and colonic) as well - not to mention kidney damage, restricted circulation, delayed healing, impeded abscess drainage. Her feet clearly show chronic laminitis but no changes that couldn't be rehabed. Toes need to come back.

  You could ask your vet about a trial of omeprazole for possible gastric ulcers. If syringing in metformin, be sure to rinse the mouth thoroughly. Use Milk of Magnesia as a carrier for bute instead of water.

IMO the pain meds are doing more harm than good. They just don't work that well for endocrine-related laminitis pain and side effects are significant. We see better results with Jiaogulan or Jiaogulan + Devil's Claw to start. She may have neuropathic pain as well since this is a chronic situation.
--
Eleanor in PA

www.drkellon.com 
EC Owner 2001

Join main@ECIR.groups.io to automatically receive all group messages.